Anyone on/try Pristiq?? Anyone had this side effect on ANY MED?

Discussion in 'Therapy and Medication' started by BriGuy, Apr 30, 2009.

  1. BriGuy

    BriGuy Antiquities Friend

    Just got switched to Pristiq, and wondering if anyone is currently taking it, or has tried it in the past?? Also any common side effects people experienced?? And anyone have the same side effect as I do on most anti-dep meds?

    I have now been on for 3 days... 50mg once a day in the AM... and already having one effect that I seem to get a LOT with most anti-deps... the only one so far I DIDN'T have this effect with was Wellbutrin, but that wasn't helping the depression, so we switched AGAIN! Then Effexor, I had HORRIBLE reaction to the first dose... freezing sweats, head exploding feeling, shakes, twitches, difficulty breathing, and vomiting, so I never took a 2nd dose!

    So, the one side effect I keep experiencing on MANY anti-dep meds is difficulty in urinating. I feel like I am going to BURST I have to go so bad... but I push and push and nothing comes out... for sometimes up to 5-8 minutes... then FINALLY it trickles out... I cannot get a powerful stream, and sometimes it burns, like a urinary tract infection... but the symptoms ONLY appear with most anti-dep meds... if I stop taking them, within a week, everything is back to normal. My doc never seems concerned, he just switches and tries another one... but it's getting really irritating... plus I am worried, what if this is a more serious thing, and the anti-deps only make it visible, but it's not really CAUSED by the meds... but doc just shrugs it off each time.

    So, I am just wondering if any others (esp other guys) have had this type of problem on any meds? Also any experience with Pristiq at all, good or bad!

  2. shades

    shades Staff Alumni

    I have not had those problems from any of the meds I tried which were Lexapro, Prozac and Zoloft. I have some problems with urinating because of pain medication. Never tried Pristiq. Hope you find one that works without the side effects, but most experience some negatives.
  3. Starlite

    Starlite Senior Member

    I am on pristiq, and doing very well on it. It is known as a very clean antidepressant, which means very few if little known side effects from it.

    I would ask your doctor to refer you to a urologist to check you out as far as your stream goes!

    I have only had good luck with the pristiq.

    Please get checked by someone other than you regular doc...a second opinion is always good.

  4. Crue-K

    Crue-K Well-Known Member

    My friend recently started pristiq after changing from Effexor, she has only been on it for a month or so and so far she has only experienced a decreased appetite.
  5. jameslyons

    jameslyons Well-Known Member

    It's possible you've been relying on your prostate muscles while peeing in the past and now the reuptakers are making your prostate numb, thus peeing is difficult. The stream of of urine is largely influenced by your prostate, usually a closed stream means inflated prostate or infection. I experienced delayed ejaculation on lexapro.